Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Super confuse!
Aug 21, 2012

Doctor , after I was told about hiv status I became an expert thanks to this website and you helped me alot but today I got my results back from doctor office and my cd4 756 43% and no detectable ,I am happy about that but the nurse said ,Daylet we need to take a resistance test because your cd4 dropped since last time (5months ago) they were 859 , why did she said that? I though you said that as long the virus is no-detectable is no need for resistance test . I switched from reyataz to prezista 5 months ago and to me is working perfect , do you think I should be worry about my cd4 drop? I feel like that nurse don`t know what the h... she is talkiing about . please correct if I am wrong. Thanks in advandce !!!

Response from Dr. Young

Hello Daylet and good to hear from you.

You're right. CD4s fluctuate a lot and a chance from 859 to 756 is not alarming in anyway and certainly not a reason to have concern about drug resistance. Indeed, with an undetectable viral load, there's no virus to even run a drug resistance test.

I do think that this is a teachable moment, both for you and your nurse- being supportive of those taking care of you can sometimes be challenging (especially in this circumstance), but I'd bet that if properly phrased, a few words to her might be welcomed. While this article is about adherence, I think that it has a few useful points about communicating with your provider.

Be well, BY



Previous
Very low level of cd4 : 138
Next
Switching form Viramune/Truvada to Isentress/Truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement